Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

February 6, 2021Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Feb 6, 2021, 4:41 PM EST for Jefferson County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2021, 4:41 PM EST (21:41 UTC)
Expired
Feb 6, 2021, 5:30 PM EST
In force
49 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 38 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS81 KBUF 062141
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
441 PM EST Sat Feb 6 2021

NYZ007-008-062230-
Jefferson-Lewis-
441 PM EST Sat Feb 6 2021

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES...

At 437 PM EST, A band of lake effect snow producing snow fall rates 
up to 2 inches per hour was nearly stationary from Sackets Harbor to 
Watertown and Fort Drum and to Carthage and Harrisville. Wind gusts 
in excess of 30 mph are expected with this band of lake effect snow 
resulting in considerable blowing and drifting snow.

Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Adams,
Dexter, Glen Park, Herrings, Adams Center, Henderson Harbor,
Southwick Beach State Park, Sackets Harbor, Henderson, Black River,
Smithville, Rodman, Brownville, Copenhagen and Harrisville.

 This includes Interstate 81 between exits 41 and 48.
 
Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow.

Conditions can deteriorate rapidly in winter weather situations. Be 
prepared for snow or ice covered roads. Slow down and allow extra 
time when traveling.

LAT...LON 4370 7627 4378 7629 4383 7636 4387 7635
      4384 7644 4387 7650 4393 7633 4389 7633
      4392 7628 4393 7632 4422 7545 4410 7517
      4405 7516

$$

JLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Feb 6, 4:22 PM EST, 19 minutes earlier.

Area forecast discussion, Feb 6, 4:22 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
422 PM EST Sat Feb 6 2021

.SYNOPSIS...
Heavy lake effect snow northeast of Lake Erie will continue to
diminish in intensity through the evening. Heavy lake effect snow
northeast of Lake Ontario will diminish later this evening. A cold
front will then cross the area Sunday with a brief period of snow
and minor accumulations. Lake effect snow will develop again east of
the lakes Sunday night and Monday, especially near the southeast
corner of Lake Ontario. Frequent snow chances and cold weather will
continue through the end of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
...Heavy lake effect snow and blowing/drifting snow northeast
of Lake Erie and Lake Ontario...

High pressure will quickly build east across Pennsylvania this
evening, forcing inversion heights to lower and boundary layer flow
to quickly back and become sheared. This has already happened
upstream across Lake Erie as the CLE radar shows diminishing trend
to echoes. Expect quick diminishing trend to lake effect snow off
Lake Erie next few hours, and later this evening off Lake Ontario.
That said, snowfall rates of 1-2 inches per hour will still occur
prior to the weakening trend northeast of the lakes.

Off Lake Erie...

Lake effect which earlier this afternoon was in form of single,
intense band over the North Buffalo through the immediate northern
and eastern suburbs to northwest Genesee County has transitioned to
less intense multibanded structure from north side of Buffalo and
adjacent northern and eastern suburbs and northwest Genesee county
into Niagara and Orleans counties. Snowfall rates have settled to
more up to 1 inch per hour with further weakening through early
evening.

Additional snow amounts will be 1-3 inches after 4PM from Buffalo to
northwest Genesee County, into Niagara and Orleans county. The snow
has ended from the Buffalo Southtowns southward. Storm totals will
exceed a foot in the most persistent bands.

By early evening expect just a few light snow showers left over and
just north/east of Buffalo, with this ending completely by mid
evening.

Off Lake Ontario...

Two primary bands of heavy snow continue late this afternoon. One
band is crossing Watertown and Fort Drum, extending to Natural
Bridge along the Lewis/Jefferson county line. The second band, which
seems to be extension of main Lake Erie band, extends across far
northern Oswego county across the Tug Hill. Over time expect the
northern band to become dominant as the upstream connection to Lake
Erie continues to weaken. Locally heavy snow will continue through
this evening across Jefferson and northern Lewis counties before
weakening later this evening. The snow will end altogether by, or
shortly after midnight as inversion heights lower and boundary layer
flow quickly backs and becomes sheared.

Expect additional accumulations of 3-6 inches in the most persistent
bands after 4PM across portions of Jefferson and northern Lewis
counties. Storm totals will exceed a foot in the most persistent
bands.

Winds will remain gusty through early this evening, with blowing and
drifting snow continuing in areas with fresh snow on the ground.
Winds will quickly diminish after 6PM this evening.

A cold front will reach Western NY early Sunday morning, then move
east to Central NY and the eastern Lake Ontario region by late
morning and early afternoon. The cold front will produce a brief
period of snow as it crosses the region, supported by DPVA from an
associated mid level trough. There will likely be a very brief
period of lake enhancement as well right along the cold front,
resulting in better coverage and snow amounts east of the lakes.
Expect accumulations of 1-2 inches east of Lakes Erie and Ontario,
possibly up to 3 inches for the higher terrain of the Boston Hills,
Chautauqua Ridge, and Tug Hill. Accumulations will be an inch or
less for the Genesee Valley and western Finger Lakes. A breeze will
increase in the afternoon behind the cold front with gusts of 20-30
mph.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Off of Lake Ontario Sunday night into Monday, a convergent lake band
will become better organized Sunday night into Monday behind the
earlier passing trough axis. This band will mostly focus on areas
along the southeast Lake Ontario shoreline, extending inland across
NE Wayne, far Northern Cayuga, and Oswego counties, where the
greatest snow potential is expected. 850H temps holding steady
around -19C through Monday morning over the approx. 6C lake
temperature will help create equilibrium heights over and just
southeast of Lake Ontario to around 7kft. Snowfall amounts for
Sunday night into Monday of 3 to 6 inches with a few higher amounts
will be possible for far northern Cayuga County and the southwestern
half of Oswego County, with amounts diminishing from there to the
north and west.

The lake response will continue through Monday morning, weakening in
the afternoon as ridging, and warm air advection starts to lower
inversion heights.

Off of Lake Erie Sunday night into Monday morning, a much weaker
lake response is expected compared to off of Lake Ontario. A more NW
flow will result in a shorter lake fetch over the lake, resulting in
the weaker lake response, in addition to increased ridging and warm
air advection a bit earlier than over Lake Ontario. 1 to 2 inches is
expected southeast of Lake Erie, with the greatest amounts over the
higher terrain of the Chautauqua Ridge. By the late Monday morning,
most of the snow of off Lake Erie is expected to be done.

Lows Sunday night will be in the single digits inland from the
lakes, and closer to the low teens near the lakes. Highs on Monday
will be in the mid teens over the higher terrain to low 20s for the
lower elevations.

An area of low pressure will track northeast across the region
Monday night into Tuesday, causing light snow to overspread the
region. Snow should start over WNY late Monday evening and continue
through Tuesday afternoon, especially for the North Country.
Guidance on this system is still a bit split with a few models
tracking the system a bit farther south. Which it then strengthening
along the coast with the storms western shield sticking around the
eastern half of the forecast area for a longer time period. Some
other guidance tracks the storm a bit more north and quicker,
reducing the amount of time it influences the area because the
systems strengthens farther north along the coast. Right now looks
like 1 to 2 inches for most areas, and 2 to 4 inches for Oswego and
Lewis counties.

Low temperatures Monday night will be in the teens south of Lake
Ontario and in the upper single digits to low teens for the North
Country. High temperatures on Tuesday will be in the low to mid 20s,
with a few reading around 30 in the lower elevations.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Light snow from the synoptic system will come to an end Tuesday
night and transition to lake enhanced snow and then lake effect
through Wednesday. The best chance for lake effect snow will be off
of Lake Ontario, but areas southeast of Lake Erie can also expect
some light lake snows.

An area of low pressure over the southern U.S. will track northeast
across the Tennessee Valley and to the Mid-Atlantic Coast from
Thursday morning through Friday morning. The storm will then track
northeast along the coast and quickly intensify. Timing with this
system varies between the model guidance, but generally the pattern
will be active from Thursday morning onward for most of the area.

Behind the passing system, lake effect once again looks like it fire
up off of both lakes starting Friday night.

Temperatures during the long term period will be below normal for
the entire period, and with a few days possibly as much as 20
degrees below normal.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Off Lake Erie, VSBY at KBUF has improved to above airfield
minimums and as primary band continues to diminish, the VSBY
will improve to mainly VFR after 00Z. A few brief periods of IFR
VSBY may make it as far north as KIAG as well next few hours.
The snow has moved north and west of KROC, with VFR expected
there through early evening.

Off Lake Ontario multiple bands of moderate to heavy snow will
continue northeast of the lake, including near/just south of KART
into the evening. VSBY will occasionally drop to VLIFR and 1/4SM
within the heavier bands of snow and blowing snow as the band moves
overhead. Lake effect snow will weaken later this evening, with
conditions improving to VFR overnight.

A cold front will cross Western NY Sunday morning, and the eastern
Lake Ontario region during the late morning and early afternoon.
This will produce a few hours of IFR VSBY in snow during the morning
areawide, before improving in the afternoon.

Outlook...

Sunday night and Monday...Lake effect snow and local IFR
east/southeast of Lakes Erie and Ontario, otherwise VFR.
Monday night and Tuesday...IFR in widespread, general snow.
Wednesday...Local IFR in lake effect snow east of the lakes,
otherwise VFR.
Thursday...Mainly VFR.

&&

.MARINE...
A deep storm system will continue to move away from the area later
today, with winds gradually diminishing. A cold front will then
cross the eastern Great Lakes Sunday, bringing another period of
stronger westerly winds and Small Craft Advisory conditions.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 AM EST Sunday for NYZ007-008.
     Winter Weather Advisory until 1 AM EST Sunday for NYZ006.
     Lake Effect Snow Warning until 10 PM EST this evening for
     NYZ010-011.
     Winter Weather Advisory until 7 PM EST this evening for NYZ003.
     Winter Weather Advisory until 10 PM EST this evening for
     NYZ001-002.
MARINE...Small Craft Advisory until 10 PM EST this evening for LEZ020.
         Small Craft Advisory until 1 AM EST Monday for LEZ040-041.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ030.
         Small Craft Advisory until 10 AM EST Monday for LOZ043>045.
         Small Craft Advisory until 1 AM EST Monday for LOZ042.

&&

SYNOPSIS...Hitchcock/JLA
NEAR TERM...Hitchcock/JLA
SHORT TERM...SW
LONG TERM...SW
AVIATION...Hitchcock/JLA
MARINE...Hitchcock
Hazardous weather outlook, Feb 6, 1:22 PM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
122 PM EST Sat Feb 6 2021

NYZ004-012>014-019>021-085-071830-
Wayne-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
122 PM EST Sat Feb 6 2021

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-071830-
Niagara-Orleans-
122 PM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-071830-
Monroe-
122 PM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-071830-
Northern Erie-Genesee-
122 PM EST Sat Feb 6 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-071830-
Oswego-
122 PM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lake effect snow will develop Sunday night and continue through
Monday, with moderate accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-071830-
Northern Cayuga-
122 PM EST Sat Feb 6 2021

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Lake effect snow will develop Sunday night and continue through
Monday, with moderate accumulations possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-071830-
Jefferson-Lewis-
122 PM EST Sat Feb 6 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
122 PM EST Sat Feb 6 2021

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Feb 6, 1:46 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             BUFFALO AIRPORT         42.94N 78.72W
02/06/2021  M6.8 INCH        ERIE               NY   OFFICIAL NWS OBS

            STORM TOTAL.

0100 PM     SNOW             1 NW WILLIAMSVILLE      42.97N 78.75W
02/06/2021  M5.5 INCH        ERIE               NY   TRAINED SPOTTER

0100 PM     SNOW             1 NW BATAVIA            43.01N 78.20W
02/06/2021  M12.0 INCH       GENESEE            NY   TRAINED SPOTTER

0100 PM     SNOW             5 SSW BARNES CORNERS    43.76N 75.85W
02/06/2021  E10.9 INCH       JEFFERSON          NY   PUBLIC

            ESTIMATED FROM WORTH CAMERA.

0100 PM     SNOW             1 WNW ALDEN             42.90N 78.51W
02/06/2021  M7.3 INCH        ERIE               NY   TRAINED SPOTTER

            ADDITIONAL 3.5IN IN ALDEN VILLAGE BETWEEN
            7AM AND 1PM, TOTAL OF 7.25IN. NO LONGER
            SNOWING.

0100 PM     SNOW             1 S AKRON               43.00N 78.50W
02/06/2021  M12.0 INCH       ERIE               NY   TRAINED SPOTTER

            NY-ER-2808.

1200 PM     SNOW             3 WNW ALDEN             42.91N 78.55W
02/06/2021  M8.0 INCH        ERIE               NY   NWS EMPLOYEE

1200 PM     SNOW             1 S LANCASTER           42.89N 78.67W
02/06/2021  M8.0 INCH        ERIE               NY   PUBLIC

&&

HITCHCOCK
Local storm report, Feb 6, 3:38 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     SNOW             1 NW BATAVIA            43.01N 78.20W
02/06/2021  M12.0 INCH       GENESEE            NY   TRAINED SPOTTER

            SNOWFALL FROM 2/5 AT 4 PM TO 2/6 AT 1130 AM.

0900 AM     SNOW             1 SE ELMA CENTER        42.82N 78.62W
02/06/2021  M8.0 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-75 ELMA CENTER 0.7
            SE.

0700 AM     SNOW             3 WSW ELMA CENTER       42.81N 78.68W
02/06/2021  M7.5 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-96 ELMA 2.7 WSW.

0334 PM     SNOW             1 NW WILLIAMSVILLE      42.98N 78.76W
02/06/2021  M6.0 INCH        ERIE               NY   TRAINED SPOTTER

0700 AM     SNOW             2 SE EAST AURORA        42.74N 78.59W
02/06/2021  M5.8 INCH        ERIE               NY   CO-OP OBSERVER

            CO-OP OBSERVER STATION WLSN6 WALES.

0700 AM     SNOW             HAMBURG                 42.72N 78.84W
02/06/2021  M4.5 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-39 HAMBURG 0.4 WSW.

0200 PM     SNOW             CHAUMONT                44.07N 76.13W
02/06/2021  M4.0 INCH        JEFFERSON          NY   PUBLIC

0700 AM     SNOW             2 ESE ELMA CENTER       42.81N 78.60W
02/06/2021  M3.6 INCH        ERIE               NY   COCORAHS

            COCORAHS STATION NY-ER-138 EAST AURORA 3.4
            NNE.

&&
Local storm report, Feb 6, 4:00 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     SNOW             2 ENE KENMORE           42.97N 78.84W
02/06/2021  M4.0 INCH        ERIE               NY   TRAINED SPOTTER

0300 PM     SNOW             BUFFALO AIRPORT         42.94N 78.72W
02/06/2021  M7.2 INCH        ERIE               NY   OFFICIAL NWS OBS

0200 PM     SNOW             BYRON                   43.08N 78.07W
02/06/2021  M4.0 INCH        GENESEE            NY   PUBLIC

&&
Local storm report, Feb 6, 4:11 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
411 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     SNOW             WATERTOWN               43.97N 75.91W
02/06/2021  M8.4 INCH        JEFFERSON          NY   COCORAHS

&&
Local storm report, Feb 6, 4:35 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
435 PM EST SAT FEB 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             WATERTOWN               43.97N 75.91W
02/06/2021  M10.2 INCH       JEFFERSON          NY   COCORAHS

            1.8 INCHES FROM 330 PM TO 430 PM.

0400 PM     SNOW             2 N BUFFALO             42.92N 78.86W
02/06/2021  M7.7 INCH        ERIE               NY   NWS EMPLOYEE

&&
Special weather statement, Feb 6, 4:41 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
441 PM EST Sat Feb 6 2021

NYZ007-008-062230-
Jefferson-Lewis-
441 PM EST Sat Feb 6 2021

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL JEFFERSON AND
NORTHERN LEWIS COUNTIES...

At 437 PM EST, A band of lake effect snow producing snow fall rates
up to 2 inches per hour was nearly stationary from Sackets Harbor to
Watertown and Fort Drum and to Carthage and Harrisville. Wind gusts
in excess of 30 mph are expected with this band of lake effect snow
resulting in considerable blowing and drifting snow.

Locations impacted include...
Watertown, Fort Drum, Stony Point, Carthage, West Carthage, Adams,
Dexter, Glen Park, Herrings, Adams Center, Henderson Harbor,
Southwick Beach State Park, Sackets Harbor, Henderson, Black River,
Smithville, Rodman, Brownville, Copenhagen and Harrisville.

 This includes Interstate 81 between exits 41 and 48.

Visibilities will drop quickly to less than a quarter of a mile in
this band of lake effect snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4370 7627 4378 7629 4383 7636 4387 7635
      4384 7644 4387 7650 4393 7633 4389 7633
      4392 7628 4393 7632 4422 7545 4410 7517
      4405 7516

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:45 AM ESTSpecial Weather StatementBUFErie90 min
Feb 6, 4:55 AM ESTSpecial Weather StatementBUFJefferson50 min
Feb 6, 8:34 AM ESTSpecial Weather StatementBUFErie, Genesee86 min
Feb 6, 10:17 AM ESTSpecial Weather StatementBUFGenesee88 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.